Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 3, 2021, 2:12 PM CDT for Hays County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 2:12 PM CDT (19:12 UTC)
- Expired
- Jul 3, 2021, 3:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 25 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504
WWUS84 KEWX 031912
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
212 PM CDT Sat Jul 3 2021
TXZ191-208-032000-
Caldwell TX-Hays TX-
212 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALDWELL AND
SOUTHEASTERN HAYS COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
San Marcos, Kyle, Wimberley, Woodcreek, Martindale, Uhland, San
Marcos Regional Airport and Reedville.
LAT...LON 3002 9780 2983 9780 2983 9785 2985 9786
2985 9788 2984 9790 2984 9803 2991 9812
3003 9811
TIME...MOT...LOC 1912Z 273DEG 10KT 2994 9803
$$
KCWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 3, 12:37 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 3, 12:37 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1237 PM CDT Sat Jul 3 2021 .AVIATION (18Z TAFS)... /NEW/ Another day, another tough forecast in TAF-ville. Timing of convection as well as uncertainties with ceilings tomorrow morning will be the primary focus with this discussion. Opted to go with TEMPO groups at AUS/SAT/SSF for this afternoon/early evening with thunderstorms expected to develop along a remnant outflow boundary over the I-35 corridor. MVFR ceilings are expected after midnight, but confidence is fairly low. With very light to nearly calm winds and ample low level moisture, believe that low clouds and MVFR ceilings will develop at AUS/SAT/SSF, but confidence is highest at AUS. At AUS, ceilings could briefly go IFR after 1000Z, so will maintain borderline IFR ceilings. Have gone with a PROB30 at AUS/SAT for Sunday as storms should attempt to develop once again by early afternoon. Briefly mentioned VCTS at DRT through late afternoon and early evening. Morris && PREV DISCUSSION... /ISSUED 258 AM CDT Sat Jul 3 2021/ SHORT TERM (Today through Sunday)... The mid and upper level ridge axis has drifted west into the Southwest U.S. Between the ridge and trough to the east impulses will drop south into the region through the short-term. A weak frontal boundary just to the north of the region, drifting south, will be the focus for convective initiation later this morning and into the afternoon across the northern CWA, combined with any outflow boundaries from early morning convection ongoing across West Texas. Convective allowing models differ on exact coverage, placement, and timing of the convective evolving through the afternoon, with difficult to forecast mesoscale boundary interactions likely taking over. In general chances for showers and storms will increase late morning into the mid afternoon across Central Texas and the Hill Country, and increase southward to near the I-10/U.S. 90 corridor during the mid afternoon through early evening. A large precipitable water pool of 2.1-2.4" will also continue to drop south into much of the area through the day. This will be 2 to 3 standard deviation above normal for this time of year across northern and eastern portions of the CWA, contributing to the potential for some pockets of locally heavy rainfall and localized, minor flooding. In addition, DCAPE values could approach 1000 J/kg this afternoon in some areas, and also contribute to a potential for some stronger downdrafts leading to gusty winds. Given the holiday weekend and outdoor activities going on it's important to be weather aware, check radar often, and be prepared to temporarily seek shelter from lightning threats. In general the convection should wane after sunset across the area with loss of instability. However, a few models are indicating some re-development of showers overnight. Another round of mainly diurnally driven scattered to possibly numerous showers and storms is forecast for Independence Day, this time potentially further south and west into the CWA. LONG TERM (Sunday Night through Friday)... The upper level high pressure system over the four corners region remains for the Sunday night through Monday morning period. An embedded shortwave across the northeast part of the ridge is forecast to push southward into northern Texas by day break on Monday. The upper level shortwave continues to push to the south throughout the day on Monday and gets into the northern Hill Country late Monday afternoon or early evening. At low levels, a weak trough is forecast across the middle and upper Texas coast with surface southerly flow in control. Medium range models suggest scattered showers and isolated storms on Monday morning for areas mainly along and east of Highway 281. However, convection increases and expand across all areas of South Central Texas during the afternoon as temperatures go up and the seabreeze enters the southern counties of the local area and then pushes to the north. There is a chance for stronger showers and storms to concentrate over the Rio Grande and Edwards Plateau areas on Monday evening as the short wave axis above mentioned traverses to those areas and produces a round of heavy rains. Light to moderate showers and a few thunderstorms are expected across the rest of the region on Monday night into Tuesday morning. By Tuesday afternoon, the GFS solution likes to produce an upper level low across the middle Texas coast with some reflection down to the surface. The 850mb-500mb forecast wind layer put an inverted trough nearby Highway 281 with pwas in the range of 2.0 to 2.20 inches. These pwas numbers are at +2SD for this time of the year. Therefore, stronger showers or storms could have the potential of producing heavy downpours with elevated rain rates. Moderate to isolated heavy showers and isolated thunderstorms are expected to continue on Tuesday night into Wednesday morning mainly across the Coastal Plains and southern part of the local area where higher instability resides. The upper level low axis pushes into the northwest Gulf of Mexico throughout the day on Wednesday but a surface trough remains across the Hill Country to keep the shower and storm activity going during the afternoon and evening period. With the upper level axis being close to the area and abundant tropical moisture being pulled to the southeast in addition of a moderate low level jet over the Rio Grande, can't rule out scattered to numerous showers and storms affecting southern counties and areas over the Rio Grande and Edwards Plateau on Wednesday night into Thursday. The wet pattern continues on Thursday into Friday as a low level pressure develops across deep south Texas and northeast Mexico. This feature continues to bring abundant tropical moisture across the area with the potential of more showers and storms across most areas through the end of the work week. Temperatures are forecast to remain below climate normal values through the extended period due to cloud coverage, wet grounds and elevated probabilities of rain. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 89 74 88 74 / 40 60 20 60 50 Austin Bergstrom Intl Airport 73 89 73 88 72 / 40 60 20 60 50 New Braunfels Muni Airport 75 90 74 88 73 / 40 60 20 70 60 Burnet Muni Airport 72 88 72 86 72 / 40 60 20 60 40 Del Rio Intl Airport 79 97 78 96 76 / 20 40 20 40 70 Georgetown Muni Airport 72 88 72 87 72 / 40 60 20 60 40 Hondo Muni Airport 75 90 74 88 73 / 30 60 20 50 60 San Marcos Muni Airport 73 90 73 88 72 / 40 60 20 70 50 La Grange - Fayette Regional 75 90 75 89 75 / 40 60 20 60 50 San Antonio Intl Airport 76 90 75 88 74 / 40 60 20 70 60 Stinson Muni Airport 78 91 76 89 75 / 30 60 20 70 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...KCW Decision Support...Hampshire
Hazardous weather outlook, Jul 3, 3:09 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 309 AM CDT Sat Jul 3 2021 TXZ171>173-183>194-202>209-217>225-228-040900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 309 AM CDT Sat Jul 3 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered storms today, mainly during the afternoon and evening. Cloud to ground lightning will be possible in and near any storms. In addition, a few storms could produce localized, minor flooding as well as gusty winds up to 50 mph. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered storms are forecast Sunday through Friday, especially in the afternoon and evening hours. Cloud to ground lightning will be possible in and near any storms. In addition, a few storms could produce localized, minor flooding as well as gusty winds up to 50 mph. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 3, 2:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
212 PM CDT Sat Jul 3 2021
TXZ191-208-032000-
Caldwell TX-Hays TX-
212 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALDWELL AND
SOUTHEASTERN HAYS COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
San Marcos, Kyle, Wimberley, Woodcreek, Martindale, Uhland, San
Marcos Regional Airport and Reedville.
LAT...LON 3002 9780 2983 9780 2983 9785 2985 9786
2985 9788 2984 9790 2984 9803 2991 9812
3003 9811
TIME...MOT...LOC 1912Z 273DEG 10KT 2994 9803
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:37 PM CDT | Special Weather Statement | EWX | Lee | 53 min |
| Jul 3, 4:14 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jul 3, 4:19 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 3 hr |
| Jul 3, 5:51 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Jul 3, 6:30 PM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.